Jump to content
luvoxvictim

luvoxvictim: Quit Luvox over a year ago, now have allergy symptoms. Anyone else?

Recommended Posts

luvoxvictim

Hi, I quit 50 mg of Luvox in February of 2016 and ever since my nose runs constantly. Has anyone else quit antidepressants and had a similar reaction? Why does this happen? I know antidepressants do act on histamine somewhat, but I wouldn't assume they effect histamine enough to prevent allergy symptoms.

Edited by scallywag
tags

Share this post


Link to post
ChessieCat

Hi LV,

 

Welcome to SA.

 

So that we know your history please create a drug signature Create Your Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking. Phone Instructions:  Withdrawal History Signature. Please also remember to update it with date and dose whenever make a change so that it remains current. Thank you.

 

It's interesting that you have posted about this because another member was discussing something similar in the last couple of days.

 

Here are a couple of topics:

 

allergies-and-overactive-immune-system  see Post #8

 

antihistamines-and-what-to-use-for-allergy-relief

 

Dr Joseph Glenmullen's WD Symptoms Checklist

Share this post


Link to post
luvoxvictim

Hi LV,

 

Welcome to SA.

 

So that we know your history please create a drug signature Create Your Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking. Phone Instructions:  Withdrawal History Signature. Please also remember to update it with date and dose whenever make a change so that it remains current. Thank you.

 

It's interesting that you have posted about this because another member was discussing something similar in the last couple of days.

 

Here are a couple of topics:

 

allergies-and-overactive-immune-system  see Post #8

 

antihistamines-and-what-to-use-for-allergy-relief

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Hi, thank you so much for this info. I actually used an antihistamine nasal spray for 4 days recently to treat the runny nose, but it didn't do anything for me so I stopped taking it. I guess it looks like I screwed up and now have to start all over again on my withdrawal process because antihistamines are the same thing as antidepressants :(

Share this post


Link to post
luvoxvictim

I took a drug called Zofran for nausea twice just after I had surgery a few months ago. I just realized that it increases serotonin. I took it after I had been off my antidepressant, Luvox, for a year. Did I completely reverse any of the healing my brain has done since getting off Luvox? How much did I set myself back?

Share this post


Link to post
mammaP

Hi LV, welcome to SA.  What symptoms did you have after taking the zofran? 

 

 Do you still have symptoms?  Did you have a general anaesthetic or antibiotics? 

There could be a few things that have caused a reaction, or all of them together.

 

Did you taper Luvox? How ling did you take it? 

 

I am sorry for all the questions, they will probably seem irrelevent but they will help us to answer your questions.

 

Surgery takes time to recover from, it is a trauma and can upset the nervous system, especially with all the drugs involved but can be life changing once recovered. 

Share this post


Link to post
luvoxvictim

Hi LV, welcome to SA.  What symptoms did you have after taking the zofran? 

 

 Do you still have symptoms?  Did you have a general anaesthetic or antibiotics? 

There could be a few things that have caused a reaction, or all of them together.

 

Did you taper Luvox? How ling did you take it? 

 

I am sorry for all the questions, they will probably seem irrelevent but they will help us to answer your questions.

 

Surgery takes time to recover from, it is a trauma and can upset the nervous system, especially with all the drugs involved but can be life changing once recovered. 

 

I didn't have any symptoms that were induced by the Zoran at all, but my symptom of insomnia has remained a year 15 months after getting off Luvox.

 

Insomnia is my main withdrawal symptom.

 

I was given propafol as an anesthetic, but no antibiotics

 

I tapered luvox over 11 weeks. I was on it for 3 years or so. I have been on and off antidepressants for 25 years. The insomnia began 10 years ago when I cold turkeyed celexa. I have been cold turkeying drugs ever since because they never fixed my insomnia

Share this post


Link to post
mammaP

Insomnia is a problem for many of us here, and is caused by the drugs and withdrawal. Every time you try a new drug, stop one or change them it shakes up the nervous system. Time will heal and things will settle down again but it is important not to experiment with drugs. Sadly doctors are too happy to prescribe drug after drug that cause more problems. 

 

Have you seen our sleep topics ? Sleep is a problem for me too and I am used to it now. I don't worry about it and rest in bed, relaxing and thinking about positive things. It took a lot of hard work to train my thoughts to be positive! 

 

http://survivingantidepressants.org/index.php?/topic/53-tips-to-help-sleep-so-many-of-us-have-that-awful-withdrawal-insomnia/

Share this post


Link to post
mustangwoman

Hi!  So good to see someone else on here that is withdrawing from or withdrew from Luvox. I have noticed that as my dose gets lower I have more issues with allergies.  I am a nurse and one of my patient's is a retired psychiatrist and he said this is common when coming off ssris. During allergy season I have used a nettie pot with distilled water and a packet of saline rinse to help with the allergy problem without adding medications.  When I was at a higher dose of luvox, currently at 2 mg, but at that time around 40 mg I took Zofran once and had a horrible reactions, extreme panic palpitations,- so it must have had something to do with the increased serontonin you mentioned as I had taken it pre-ssri with no issues.  

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy